Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 31, 2005, 4:37 PM MDT for Hot Springs County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 4:37 PM MDT (22:37 UTC)
- Expired
- May 31, 2005, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 77 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KRIW 312237
SVRRIW
WYC017-312315-
/O.NEW.KRIW.SV.W.0007.050531T2237Z-050531T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
437 PM MDT TUE MAY 31 2005
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING
THIS INCLUDES THE CITY OF THERMOPOLIS
* UNTIL 515 PM MDT
* AT 433 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED
NEAR LUCERNE...OR ABOUT 7 MILES NORTHEAST OF THERMOPOLIS...AND
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUFFALO CREEK RD BY 505 PM MDT
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4382 10817 4365 10826 4350 10796 4347 10771
4362 10765 4371 10792
$$
C. BAKER2 follow-up statements
000
WWUS55 KRIW 312258
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT TUE MAY 31 2005
WYC017-312315-
/O.CON.KRIW.SV.W.0007.000000T0000Z-050531T2315Z/
HOT SPRINGS WY-
458 PM MDT TUE MAY 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN HOT
SPRINGS COUNTY UNTIL 515 PM MDT...
AT 453 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF BUFFALO CREEK RD...OR ABOUT 13 MILES EAST OF
THERMOPOLIS...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACK MOUNTAIN RD BY 505 PM MDT
BUFFALO CREEK RD BY 510 PM MDT
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4382 10817 4365 10826 4350 10796 4347 10771
4362 10765 4371 10792
$$
C. BAKER000
WWUS55 KRIW 312314
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
514 PM MDT TUE MAY 31 2005
WYC017-312324-
/O.EXP.KRIW.SV.W.0007.000000T0000Z-050531T2315Z/
HOT SPRINGS WY-
514 PM MDT TUE MAY 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOT SPRINGS
COUNTY WILL EXPIRE AT 515 PM MDT...
THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH
SMALL HAIL...WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING WILL STILL
BE POSSIBLE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4382 10817 4365 10826 4350 10796 4347 10771
4362 10765 4371 10792
$$
C. BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:18 PM MDT, 19 minutes earlier.
Area forecast discussion, May 31, 4:18 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 418 PM MDT TUE MAY 31 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY... A BROAD OPEN UPPER LEVEL TROUGH...WITH CLOSED LOWS ALOFT OVER SOUTHERN ALBERTA AND EASTERN WASHINGTOION...DOMINATES THE WESTERN STATES WITH NEARLY ZONAL FLOW ALOFT LATE THIS AFTERNO0N. A BRIEF DRYING TREND IS ON TAP TONIGHT AS THE WASHINGTON LOW DIVES INTO THE GREAT BASIN AND THE ALBERTA LOW DRIFTS NW...CAUSING THE UPPER FLOW TO SHIFT TO THE SW OVERNIGHT. BY WEDNESDAY MORNING THAT FLOW WILL TRANSPORT ANOTHER SHOT OF MID LEVEL MOISTURE INTO SW WYOMING... TRIGGERING SCATTERED RAIN SHOWERS AND AFTERNOON THUNDERSTORMS... MAINLY OVER THE FAR WESTERN MOUNTAINS. PERIODIC SHOTS OF MOISTURE ADVECTION WILL RESULT IN MOSTLY COOL CONDITIONS WITH MORE RAIN SHOWERS AND AFTERNOON THUNDERSTORM ACTIVITY THROUGH THE SHORT TERM. THE EXCEPTION WILL BE THURSDAY WHEN MUCH OF CENTRAL WYOMING WILL BE UNDER A DRY SLOT IN THE SW FLOW ALOFT. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY... UNSTABLE WEATHER PATTERN EXPECTED TO PERSIST INTO EXTENDED. AN UPPER LEVEL LOW ANCHORED ACROSS EASTERN MT INTO SATURDAY WILL SWING A SERIES OF SHORT WAVE IMPULSES THROUGH CYCLONIC FLOW. LOOKS LIKE STRONGEST WAVE MOVES THROUGH LATE FRIDAY. BETTER UPPER LEVEL SUPPORT AND INSTABILITY SHOULD RESULT IN GREATEST RISK FOR STORMS IN THE FAR EASTERN AREAS BUT CANT RULE OUT AN ISOLATED STORM ANYWHERE. LESS COVERAGE BUT STILL A FEW LINGERING STORMS INTO SATURDAY. THIS UPPER LOW OVER EASTERN MT GETS PUSHED OUT BY ANOTHER LOW MOVING INTO THE PACIFIC NORTHWEST BY MONDAY. THE UPPER LEVEL SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO EJECT WAVES AT US INTO EARLY NEXT WEEK WITH AN INCREASING DIFFLUENT FLOW ALOFT AS TUESDAY APPROACHES. TIMING OF WAVES TOO DIFFICULT THIS FAR OUT SO HAVE KEPT WITH DIURNALLY DRIVEN CONVECTION. EXPECTING A GRADUAL WARM UP THROUGH TUESDAY WITH PERSISTENT WARM AIR ADVECTION IN THIS SOUTHWESTERLY FLOW...WITH MOST AREAS WARMING ABOVE SEASONAL NORMS BY TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. SHORT TERM...CF LONG TERM....FRIEDERS
Hazardous weather outlook, May 31, 2:35 AM MDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 235 AM MDT TUE MAY 31 2005 WYZ001>020-022>030-011200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 235 AM MDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING...ESPECIALLY OVER THE BIGHORN MOUNTAINS AND JOHNSON COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL APPROACH THE NORTHERN ROCKIES BY WEDNESDAY MORNING. RAIN AND SNOW SHOWERS WILL MOVE INTO THE WEST AROUND 6 AM...SPREADING EAST AFTER NOON. ALSO...SOUTHWEST WINDS OF 15 TO 25 MPH WILL INCREASE IN THE FAVORED AREAS. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:52 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 38 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.